MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with an unspecified amount of bd microtainer® contact-activated lancet foreign matter was discovered on device.The following information was provided by the initial reporter, translated from japanese to english: complaint details: black spots, stains.
 
Additional Manufacturer Narrative
In this mdr, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.As htl is an oem manufacturing site.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: c4f19e7, d.4.Medical device expiration date: 30-apr-2027, h.4.Device manufacture date: 22-jul-2022, d.4.Medical device lot #: c4j58e9, d.4.Medical device expiration date: 13-jul-2027, h.4.Device manufacture date: 14-oct-2022, d.4.Medical device lot #: c4j68e8, d.4.Medical device expiration date: 17-jul-2027, h.4.Device manufacture date: 14oct-2022.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D.10 device available for eval? yes d.10 returned to manufacturer on: 11-sep-2023 h.6.Investigation summary: bd received 400 samples for investigation.The samples were evaluated by visual examination and the following failure modes were observed for each reported lot number: lot number c4f19e7 had 7 samples with foreign matter, 10 with a damaged shield, and 1 with a molding defect.Lot number c4j58e9 had 5 samples with foreign matter and 11 with a damaged shield.Lot number c4j68e8 had 10 samples with foreign matter, 8 with a damaged shield, and 7 with molding defects.Additionally, retention samples from bd inventory of each reported lot number were evaluated by visual examination and the following failure modes were observed for each reported lot number: lot number c4f19e7 had 1 retention samples with a damaged shield.Lot number c4j58e9 had 4 retention samples with foreign matter.Lot number c4j68e8 had 3 retention samples with a damaged shield and 1 with foreign matter.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes foreign matter, damaged shield, and molding defects.Bd has initiated further root cause investigation relating to the issues of foreign matter, damaged shield, and molding defects through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17804769
Report Number2243072-2023-01706
Device Sequence Number17986795
Product Code FMK
UDI-Device Identifier50382903665933
UDI-Public50382903665933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown